Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have sleepless night due to dengue itchy rashes on body. No fever and normal platelet count. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11411 Questions
I have sleepless night due to dengue icthy rashes on my body .i have no fever from last 2 days and platlets are in normal range .please advise me for relief.
Posted Tue, 8 Oct 2013 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
You can use over the counter remedies for relief.

Detailed Answer:
Thanks for trusting us with your health concern.
The itchy rashes on the body due to dengue are mostly self limiting. Many such rashes last a while and get better on their own. Therefore the treatment offered is symptomatic for a few days to see whether the condition gets milder and goes away.

Non-prescription (over-the-counter) remedies include
•Anti-itch creams containing camphor, menthol, pramoxine (Itch-X, Sarna Sensitive), or diphenhydramine (Benadryl).
•Antihistamines like diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), or loratadine (Claritin, Claritin RediTabs, Alavert); and cetirizine (Zyrtec).
•Moisturizing lotions.
You can also apply 1% hydrocortisone ointment for symptomatic relief.
Try to keep the area dry and wash it at least thrice daily with an antiseptic gel.
Discuss with your pharmacist and see if you can get one from each group. The itch cream may be applied to the affected region thrice or 4 times a day, while oral antihistamines may be taken once a day at night.

If after this symptoms fail to resolve, then you will have to consider a visit to your physician.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor